Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Elko, NV

June 25, 2006Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 25, 2006, 3:28 PM PDT for Elko County, Nevada. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 3:28 PM PDT (22:28 UTC)
Expired
Jun 25, 2006, 4:00 PM PDT
In force
32 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County Elko County, NV

The radar

The Elko radar (KLRX), 99 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:05 PM PDTTSTM WND GST 60Lamoille, NV1-2 INCH DIAMETER TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3515 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KLKN 252228
SVRLKN
NVC007-252300-
/O.NEW.KLKN.SV.W.0009.060625T2228Z-060625T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELKO COUNTY IN NORTHEAST NEVADA
  THIS INCLUDES THE CITIES OF...SPRING CREEK...RYNDON...LAMOILLE...
  ELKO

* UNTIL 400 PM PDT

* AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR ELKO...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF SPRING CREEK BY 355 PM PDT
  LAMOILLE BY 400 PM PDT

LAT...LON 4101 11575 4085 11587 4066 11549 4085 11534

$$

RCS
1 follow-up statement
000 
WWUS55 KLKN 252241
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
337 PM PDT SUN JUN 25 2006

NVC007-252300-
/O.CON.KLKN.SV.W.0009.000000T0000Z-060625T2300Z/
ELKO NV-
342 PM PDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR CENTRAL ELKO COUNTY...

AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH.  THIS STORM PRODUCED A GUST OF 63 MPH AT THE 
WEATHER FORECAST OFFICE IN ELKO. THE GUST FRONT ASSOCIATED WITH THIS 
SEVERE THUNDERSTORMS IS APPROACHING SPRING CREEK AT THIS TIME AND 
WILL BE MOVING ACROSS THE SPRING CREEK AND LAMOILLE AREA THROUGH 
400 PM PDT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING CREEK BY 345 PM PDT
  AND LAMOILLE BY 400 PM PDT

LAT...LON 4101 11575 4085 11587 4066 11549 4085 11534

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:13 PM PDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 2:13 PM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT SUN JUN 25 2006

.SYNOPSIS...STRONG HIGH PRESSURE WILL RESIDE OVER NEVADA THROUGH
TUESDAY. HIGH LEVEL MOISTURE OVER CENTRAL NEVADA WILL SPREAD NORTH
OVER THE NEXT COUPLE DAYS...INCREASING THE THREAT OF THUNDERSTORMS.
MOISTURE WILL INCREASE LATER IN THE WEEK FOR A GREATER CHANCE OF
PRECIPITATION WITH THE THUNDERSTORMS. &&

.SHORT TERM...TONIGHT THROUGH TUESDAY. UPPER HIGH CENTERED OVER WEST
CENTRAL NV WITH WEAK ANTICYCLONICALLY CURVED JET MAX ALONG NRN NV
BORDER. ENOUGH DIVERGENCE ALOFT ASSOCIATED WITH JET TO INCREASE HIGH
LEVEL LIFT AND MOISTURE. SINCE NAM HAD NO HANDLE ON THE NORTHWARD
EXTENT OF TODAYS CONVECTION...WILL LEAN TOWARD THE GFS SOLUTION NEXT
COUPLE DAYS. MAIN CONVECTIVE BAND CONTINUES TO DEVELOP OVER CENTRAL
NV AND FITS NICELY WITH H5-7 THETA E RIDGE. THIS SAME RIDGE EXTENDS
INTO WESTERN HUMBOLDT COUNTY AND SHOULD SEE SOME LATE DAY CONVECTION
IN THAT AREA. ACTIVITY SHIFTS A LITTLE FURTHER EAST MONDAY WITH DEW
PTS CREEPING UP. STILL LOOKS PLENTY DRY ENOUGH FOR FIRE WEATHER
WATCH WEST MONDAY AFTERNOON AND THROUGHOUT CWFA TUE AFTERNOON.
CONVECTIVE COVERAGE SHOULD EASILY GET INTO WIDELY SCATTERED CATEGORY
NEXT COUPLE DAYS. THINGS TURN WETTER AFTER TUESDAY AS FLOW TURNS
SOUTH TO SOUTHWEST. TEMPS TO REMAIN ABOVE NORMAL WITH GRADUAL TREND
TOWARD INCREASING HUMIDITY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. ALL MEDIUM RANGE MODELS
IN GOOD AGREEMENT WITH UPPER RIDGE AXIS MOVING EAST OF AREA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW MONSOON MOISTURE TO
THE SOUTH AND WEST TO MOVE ACROSS CENTRAL AND NORTHERN NEVADA.
THUNDERSTORMS WILL TRANSITION QUICKLY TO WET TYPE. MODELS KEEP US
IN MOIST UNSTABLE SOUTHERLY TO SOUTHWESTERLY FLOW THROUGH SATURDAY...
AND THEN DRY US ON SUNDAY AS RIDGE REBUILDS. MADE ONLY SLIGHT TWEAKS
TO PREVIOUS FORECAST. RCS

&&

.AVIATION...VFR...EXCEPT IN AND NEAR ISOLATED AFTERNOON AND
EARLY EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF CENTRAL
NEVADA. REA &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:04 PM PDTFire Weather WatchLKN23 hr
Jun 25, 2:04 PM PDTFire Weather WatchLKN24 hr
Jun 25, 3:56 PM PDTSevere Thunderstorm WarningLKNElko34 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.